|HIV drugs||AZT/PIs||Side effects||Hyperglycemia|
|Effects of Protease Inhibitors on Hyperglycemia, Hyperlipidemia, and Lipodystrophy.|| ||Tsiodras S et al.
| ||“Our study reports an independent association between PI [protease inhibitors] use and ... hyperglycemia, ... on the basis of a 5-year cohort study that encompassed the pre-PI and post-PI therapeutic eras. Although these metabolic changes were occasionally observed in patients not exposed to PIs, they were much more frequent after initiation of PI therapy.”|
| ||Arch Intern Med. 2000 Jul 10;160(13):2050-6||2000|
|Protease inhibitor-associated hyperglycaemia.|| ||Dube MP et al.
| ||“Protease inhibitors can be associated with a non-ketosis-prone hyperglycaemia that occurs 1-7 months after starting treatment”|
| ||Lancet. 1997 Sep;350:713-4.||1997|
|Lactic acidosis and hypoglycaemia in three neonates exposed to HAART in utero.|| ||Foster CJ et al.
| ||“ three cases of unexplained neonatal lactic acidosis and hypoglycemia, either alone or in combination, in non-HIV-infected infants exposed perinatally to Retrovir (zidovudine, AZT), Epivir (lamivudine, 3TC) and Viramune (nevirapine). At birth, two of the three infants had severe acidosis, with a pH less than 7.1, and the third infant, as well as one of the 2 infants with lactic acidosis, had severe and persistent hypoglycemia.”|
| ||7th Annual Conference of the British HIV Association. April 2001. Oral Abstract 020.. 2001 April;Abstract 20.||2001|